Alert archive / Wisconsin / Flood Watches in 2013
Flood Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flood watch at Apr 16, 2013, 1:06 PM CDT for 8 counties in Wisconsin; 4 counties in Minnesota. It took effect at Apr 17, 2013, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2013, 1:06 PM CDT (18:06 UTC)
- In effect from
- Apr 17, 2013, 1:00 PM CDT
- Expired
- Apr 17, 2013, 9:10 PM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Freeborn County, MN, Goodhue County, MN, Rice County, MN, Steele County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -190 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WGUS63 KMPX 161806 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 106 PM CDT TUE APR 16 2013 ...FLOODING POSSIBLE WITH HEAVY RAIN EXPECTED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT... .A LOW PRESSURE SYSTEM WILL PUSH OUT OF THE CENTRAL PLAINS TONIGHT AND INTO WEDNESDAY SPREADING GULF MOISTURE INTO THE CENTRAL AND NORTHERN MISSISSIPPI RIVER VALLEY. WHILE THE MAIN CENTER OF THE LOW WILL REMAIN WELL TO THE SOUTH...THE ASSOCIATED FRONT WILL EXTEND NORTHWARD INTO THE AREA. RAIN WITH SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT WEDNESDAY AFTERNOON AND INTO WEDNESDAY NIGHT. AN INCH TO 1.5 INCHES OF RAIN IS EXPECTED WITH LOCALIZED AMOUNTS OF UP TO 2 INCHES. GIVEN THE RECENT RAINS AND SNOW...THE TOP LAYERS OF THE SOIL ARE NEARLY SATURATED. IN ADDITION...MARSHES ARE STARTING TO FILL UP EVEN FOR THOSE THAT STILL HAVE ICE LAYERS. FINALLY FOR AREAS THAT STILL HAVE SNOW...THE RAIN WILL HELP TO MELT THIS SNOW. HENCE THIS FLOODING OF STREAMS AND RIVER FLOODING IS POSSIBLE. RIVERS THAT ARE OF INCREASED CONCERN INCLUDE STRAIGHT...CANNON...ZUMBRO RIVER SYSTEMS IN MINNESOTA...THE EAU CLAIRE...RUSH...EAU GALLE...YELLOW AND CHIPPEWA RIVER SYSTEMS IN WISCONSIN. MNZ077-078-085-093-WIZ015-016-023>028-170700- /O.NEW.KMPX.FA.A.0001.130417T1800Z-130418T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...OWATONNA... ALBERT LEA...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 106 PM CDT TUE APR 16 2013 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...FREEBORN... GOODHUE...RICE AND STEELE. IN WISCONSIN...BARRON...CHIPPEWA... DUNN...EAU CLAIRE...PEPIN...PIERCE...RUSK AND ST. CROIX. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON * HEAVY RAIN WITH AMOUNTS OF 1 TO 1.5 INCHES WILL RESULT IN FLOODING ON SOME AREA STREAMS AND RIVERS. IN ADDITION...SNOW MELT...ESPECIALLY IN WISCONSIN...WILL FURTHER ADD TO THE POTENTIAL OF RISING WATERS. * RISES CAN BE EXPECTED ON AREA CREEKS AND STREAMS AND THE POTENTIAL EXISTS FOR MAINSTEM RIVER FLOODING. IN ADDITION...ICE JAMS MAY BECOME A PROBLEM IN THE CHIPPEWA RIVER BASIN FOR HOLCOMBE AND NORTH WERE REPORTS INDICATED THAT AREAS OF SOLID STILL EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ DFC
5 follow-up statements
066 WGUS63 KMPX 161818 CCA FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 117 PM CDT TUE APR 16 2013 ...FLOODING POSSIBLE WITH HEAVY RAIN EXPECTED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT... .A LOW PRESSURE SYSTEM WILL PUSH OUT OF THE CENTRAL PLAINS TONIGHT AND INTO WEDNESDAY SPREADING GULF MOISTURE INTO THE CENTRAL AND NORTHERN MISSISSIPPI RIVER VALLEY. WHILE THE MAIN CENTER OF THE LOW WILL REMAIN WELL TO THE SOUTH...THE ASSOCIATED FRONT WILL EXTEND NORTHWARD INTO THE AREA. RAIN WITH SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT WEDNESDAY AFTERNOON AND INTO WEDNESDAY NIGHT. AN INCH TO 1.5 INCHES OF RAIN IS EXPECTED WITH LOCALIZED AMOUNTS OF UP TO 2 INCHES. GIVEN THE RECENT RAINS AND SNOW...THE TOP LAYERS OF THE SOIL ARE NEARLY SATURATED. IN ADDITION...MARSHES ARE STARTING TO FILL UP EVEN FOR THOSE THAT STILL HAVE ICE LAYERS. FINALLY FOR AREAS THAT STILL HAVE SNOW...THE RAIN WILL HELP TO MELT THIS SNOW. HENCE THIS FLOODING OF STREAMS AND RIVER FLOODING IS POSSIBLE. RIVERS THAT ARE OF INCREASED CONCERN INCLUDE STRAIGHT...CANNON...ZUMBRO RIVER SYSTEMS IN MINNESOTA...THE EAU CLAIRE...RUSH...EAU GALLE...YELLOW AND CHIPPEWA RIVER SYSTEMS IN WISCONSIN. MNZ077-078-085-093-WIZ015-016-023>028-170730- /O.COR.KMPX.FA.A.0001.130417T1800Z-130418T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...OWATONNA... ALBERT LEA...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 117 PM CDT TUE APR 16 2013 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...FREEBORN... GOODHUE...RICE AND STEELE. IN WISCONSIN...BARRON...CHIPPEWA... DUNN...EAU CLAIRE...PEPIN...PIERCE...RUSK AND ST. CROIX. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON * HEAVY RAIN WITH AMOUNTS OF 1 TO 1.5 INCHES WILL RESULT IN FLOODING ON SOME AREA STREAMS AND RIVERS. IN ADDITION...SNOW MELT...ESPECIALLY IN WISCONSIN...WILL FURTHER ADD TO THE POTENTIAL OF RISING WATERS. * RISES CAN BE EXPECTED ON AREA CREEKS AND STREAMS AND THE POTENTIAL EXISTS FOR MAINSTEM RIVER FLOODING. IN ADDITION...ICE JAMS MAY BECOME A PROBLEM IN THE CHIPPEWA RIVER BASIN FOR HOLCOMBE AND NORTH WERE REPORTS INDICATED THAT AREAS OF SOLID ICE STILL EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ DFC
171 WGUS63 KMPX 170228 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 928 PM CDT TUE APR 16 2013 ...HEAVY RAIN EXPECTED WITH FLOODING POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT... .A LOW PRESSURE SYSTEM WILL PUSH OUT OF THE CENTRAL PLAINS TONIGHT AND INTO WEDNESDAY SPREADING GULF MOISTURE INTO THE CENTRAL AND NORTHERN MISSISSIPPI RIVER VALLEY. WHILE THE MAIN CENTER OF THE LOW WILL REMAIN WELL TO THE SOUTH...THE ASSOCIATED FRONT WILL EXTEND NORTHWARD INTO THE AREA. RAIN WITH SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT WEDNESDAY AFTERNOON AND INTO WEDNESDAY NIGHT. AN INCH TO 1.5 INCHES OF RAIN IS EXPECTED WITH LOCALIZED AMOUNTS OF UP TO 2 INCHES. GIVEN THE RECENT RAINS AND SNOW...THE TOP LAYERS OF THE SOIL ARE NEARLY SATURATED. IN ADDITION...MARSHES ARE STARTING TO FILL UP EVEN FOR THOSE THAT STILL HAVE ICE LAYERS. FINALLY FOR AREAS THAT STILL HAVE SNOW...THE RAIN WILL HELP TO MELT THIS SNOW. HENCE THIS FLOODING OF STREAMS AND RIVER FLOODING IS POSSIBLE. RIVERS THAT ARE OF INCREASED CONCERN INCLUDE STRAIGHT...CANNON... ZUMBRO RIVER SYSTEMS IN MINNESOTA...THE EAU CLAIRE...RUSH...EAU GALLE...YELLOW AND CHIPPEWA RIVER SYSTEMS IN WISCONSIN. MNZ077-078-085-093-WIZ015-016-023>028-171100- /O.CON.KMPX.FA.A.0001.130417T1800Z-130418T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...OWATONNA... ALBERT LEA...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 928 PM CDT TUE APR 16 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...FREEBORN...GOODHUE...RICE AND STEELE. IN WISCONSIN...BARRON...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN... PIERCE...RUSK AND ST. CROIX. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON * HEAVY RAIN WITH AMOUNTS OF 1 TO 1.5 INCHES WILL RESULT IN FLOODING ON SOME AREA STREAMS AND RIVERS. IN ADDITION...SNOW MELT...ESPECIALLY IN WISCONSIN...WILL FURTHER ADD TO THE POTENTIAL OF RISING WATERS. * RISES CAN BE EXPECTED ON AREA CREEKS AND STREAMS AND THE POTENTIAL EXISTS FOR MAINSTEM RIVER FLOODING. IN ADDITION... ICE JAMS MAY BECOME A PROBLEM IN THE CHIPPEWA RIVER BASIN FOR HOLCOMBE AND NORTH WERE REPORTS INDICATED THAT AREAS OF SOLID ICE STILL EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BORGHOFF
815 WGUS63 KMPX 171036 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 536 AM CDT WED APR 17 2013 ...HEAVY RAIN EXPECTED WITH FLOODING POSSIBLE FROM SOUTH CENTRAL MINNESOTA ACROSS WEST CENTRAL WISCONSIN THIS AFTERNOON AND TONIGHT... .RAIN WITH SCATTERED THUNDERSTORMS WILL DEVELOP AS A WARM FRONT LIFTS TOWARD THE AREA TODAY AND TONIGHT. ONE TO ONE AND A HALF INCHES OF RAIN IS EXPECTED WITH LOCALIZED AMOUNTS OF UP TO 2 INCHES. GIVEN THE RECENT RAINS AND SNOW...THE TOP LAYERS OF THE SOIL ARE NEARLY SATURATED. IN ADDITION...MARSHES ARE STARTING TO FILL UP EVEN FOR THOSE THAT STILL HAVE ICE LAYERS. FURTHERMORE...FOR AREAS THAT STILL HAVE SNOW...THE RAIN WILL HELP TO MELT THE SNOW. HENCE...FLOODING OF STREAMS AND RIVERS IS POSSIBLE. RIVERS OF INCREASED CONCERN INCLUDE THE STRAIGHT...CANNON... AND ZUMBRO RIVER SYSTEMS IN MINNESOTA...AND THE EAU CLAIRE...RUSH...EAU GALLE...YELLOW AND CHIPPEWA RIVER SYSTEMS IN WISCONSIN. MNZ077-078-085-093-WIZ015-016-023>028-171845- /O.CON.KMPX.FA.A.0001.130417T1800Z-130418T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...OWATONNA... ALBERT LEA...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 536 AM CDT WED APR 17 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...FREEBORN...GOODHUE...RICE AND STEELE. IN WISCONSIN...BARRON...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN... PIERCE...RUSK AND ST. CROIX. * FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY AFTERNOON * HEAVY RAIN WITH AMOUNTS OF 1 TO 1.5 INCHES WILL RESULT IN FLOODING ON SOME AREA STREAMS AND RIVERS. IN ADDITION...SNOW MELT...ESPECIALLY IN WISCONSIN...WILL FURTHER ADD TO THE POTENTIAL OF RISING WATERS. * RISES CAN BE EXPECTED ON AREA CREEKS AND STREAMS AND THE POTENTIAL EXISTS FOR MAINSTEM RIVER FLOODING. IN ADDITION... ICE JAMS MAY BECOME A PROBLEM IN THE CHIPPEWA RIVER BASIN FOR HOLCOMBE AND NORTH WERE REPORTS INDICATED THAT AREAS OF SOLID ICE STILL EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
877 WGUS63 KMPX 171852 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 152 PM CDT WED APR 17 2013 ...HEAVY RAIN POSSIBLE LATER TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... .RAIN WITH ISOLATED THUNDERSTORMS WILL DEVELOP ALONG AND NORTHWEST OF A WARM FRONT LATER TONIGHT ACROSS NORTHEAST IOWA AND INTO CENTRAL WISCONSIN. DUE TO UNCERTAINTIES OF THUNDERSTORMS DEVELOPING NORTHWEST OF THE WARM FRONT...THE FLOOD WATCH WILL CONTINUE. ISOLATED ONE TO 1.5 INCHES OF RAINFALL IS POSSIBLE IN THE WATCH AREA TONIGHT. RIVERS OF INCREASED CONCERN INCLUDE THE STRAIGHT...CANNON... AND ZUMBRO RIVER SYSTEMS IN MINNESOTA...AND THE EAU CLAIRE...RUSH... EAU GALLE...YELLOW AND CHIPPEWA RIVER SYSTEMS IN WISCONSIN. MNZ077-078-085-093-WIZ015-016-023>028-180500- /O.CON.KMPX.FA.A.0001.000000T0000Z-130418T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...OWATONNA... ALBERT LEA...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 152 PM CDT WED APR 17 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...FREEBORN...GOODHUE...RICE AND STEELE. IN WISCONSIN...BARRON...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN... PIERCE...RUSK AND ST. CROIX. * THROUGH THURSDAY AFTERNOON * HEAVY RAIN WITH AMOUNTS OF 1 TO 1.5 INCHES WILL RESULT IN FLOODING ON SOME AREA STREAMS AND RIVERS. IN ADDITION...SNOW MELT...ESPECIALLY IN WISCONSIN...WILL FURTHER ADD TO THE POTENTIAL OF RISING WATERS. * RISES CAN BE EXPECTED ON AREA CREEKS AND STREAMS AND THE POTENTIAL EXISTS FOR MAINSTEM RIVER FLOODING. IN ADDITION... ICE JAMS MAY BECOME A PROBLEM IN THE CHIPPEWA RIVER BASIN FOR HOLCOMBE AND NORTH WERE REPORTS INDICATED THAT AREAS OF SOLID ICE STILL EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JLT/DC
285 WGUS63 KMPX 180210 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 910 PM CDT WED APR 17 2013 MNZ077-078-085-093-WIZ015-016-023>028-180315- /O.CAN.KMPX.FA.A.0001.000000T0000Z-130418T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...OWATONNA... ALBERT LEA...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 910 PM CDT WED APR 17 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. THE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED TO OCCUR OVER THIS AREA. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Apr 16, 12:42 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 16, 12:42 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1242 PM CDT TUE APR 16 2013
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 1220 PM CDT TUE APR 16 2013
THE MAIN SHORT TERM CONCERN IS WHETHER THE DRIER AIR FROM THE E/NE
HOLDS OFF THE PRECIPITATION THRU WED MORNING.
CURRENTLY RESIDUAL MOISTURE IN THE LOWEST 1KM WILL SLOWLY ERODE
THIS AFTN...WITH PARTLY TO MOSTLY CLOUDY SKIES OVERNIGHT AS
MID/HIGHER CLDS BEGIN TO MOVE IN FROM THE SW. DEEP DRY LAYER IS
EXPECTED TO MOVE ACROSS THE GREAT LAKES...WHICH WILL HAMPER
PRECIPITATION FROM REACHING THE GROUND INITIALLY WED MORNING. IN
ADDITION...WET BULB TEMPS ARE COLD ENOUGH DURING THE ONSET OF THE
PRECIPITATION TO FORM A MIXTURE OF SNOW/SLEET/RAIN. AFT THE
ATMOSPHERE MOISTENS BY MID/LATE MORNING...EXPECT MOST AREAS OF
SOUTHERN MN/WC WI TO SEE MAINLY RAIN. THIS WAS THE SCENARIO FROM
LAST WEEKENDS STORM WHICH INITIALLY HAD SNOW...THEN
RAIN/SNOW...WHICH EVENTUALLY CHG OVER TO ALL RAIN. THE THERMAL
PROFILE IS VERY CONDUCIVE FOR A SNOW/RAIN MIXTURE DURING THE
MORNING...WITH SNOW ACROSS CENTRAL/WC MN. ANOTHER CHG IN THIS
FORECAST PACKAGE IS THE INTRODUCTION OF CONVECTION AND HEAVY
RAINFALL POTENTIAL ACROSS SC/SE MN AND PORTIONS OF WC WI. A FLOOD
WATCH WILL BE ISSUED LATER TODAY BASED ON CURRENT SOIL
CONDITIONS...AND THE ANTICIPATION OF HEAVY CONVECTIVE BANDS.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 346 AM CDT TUE APR 16 2013
VERY ACTIVE PATTERN THROUGH THIS TIME PERIOD AS DEEP WEST COAST
TROUGH TAKES THE NEXT 3-4 DAYS TO CROSS THE CENTRAL CONUS AND END
UP IN THE NORTHEAST US. THERE STILL APPEARS TO BE TWO SURGES OF
PRECIP AS THIS SYSTEM MATURES AND HEADS EAST WITH TIME. AS THE
SURFACE LOW MOVES FROM THE CENTRAL/SOUTHERN PLAINS INTO THE UPPER
MISSISSIPPI RIVER VALLEY ON WEDNESDAY...A WIDESPREAD AREA OF RAIN
AND SNOW IS EXPECTED TO MOVE INTO MN/WI FROM THE SOUTH DURING THE
DAY ON WEDNESDAY. GIVEN THE MENTIONED DRIER AIR ABOVE...HAD TO BE
CAREFUL WITH HOW FAST TO ADVANCE THE PRECIP ON WEDNESDAY. ALTHOUGH
AS WE'VE SEEN IN THE PAST...WARM AIR ADVECTION PRECIP CAN ALSO
MOVE IN FASTER THAN THE MODELS INDICATE. THE WPC-WWD DEPICT A
LARGE AREA OF AROUND 6-8 INCHES ACROSS MOST OF THE FORECAST
AREA...WITH EVEN SOME 8-10 INCH TOTALS IN EASTERN MN. THE GFS
CIPS ANALOGS IN THE 48-72 HR RANGE ALSO SHOW THE POTENTIAL FOR
48-HR SNOW TOTALS IN THE 4-8" BETWEEN THE TWO WAVES OF PRECIP WITH
THIS SYSTEM. THE PROBLEM IS: FOR THE FIRST SURGE WHERE WE ARE MORE
CONFIDENT IN PROFILES COLD ENOUGH FOR SNOW - WE DON'T HAVE THE
AMOUNT OF LIQUID TO GET MUCH BEYOND 3-4"...AND THE SECOND SURGE
ASSOCIATED WITH A DEEPENING CYCLONE TO OUR SOUTHEAST WILL LARGELY
AFFECT AREAS IN FAR EASTERN MN AND WISCONSIN. THESE LOCATIONS WILL
PRIMARILY SEE RAIN WITH THE FIRST SURGE. THE RESULT COULD END UP
BEING A COMPLICATED 48 HR SNOWFALL MAP WHERE THE SNOWFALL IS
ADVISORY WORTHY OUT IN WESTERN PORTIONS OF THE CWA...WITH A LULL
IN BETWEEN /IN BOTH TIMING AND AMOUNTS/...AND A SECOND MAXIMUM IN
THE EAST CWA WARRANTING AN ADVISORY/WARNING THURSDAY NIGHT INTO
FRIDAY. STILL PLENTY OF MODEL DISAGREEMENT AT THIS POINT FOR A
WATCH. HOPEFULLY...THE 12Z GUIDANCE CAN BRING A BIT MORE
CONFIDENCE TO THE TABLE. THE FORECAST THIS MORNING CALLS FOR 2-6"
ACROSS MOST OF THE LOCAL AREA...WHICH IS PROBABLY ON THE LOWER
SIDE OF THE MODEL SOLUTION ENVELOPE. BUT GIVEN THE
UNCERTAINTY...WARMER PROFILE...AND TIME OF YEAR...WE DIDNT WANT TO
GO TOO BULLISH WITH SNOW AMOUNTS AT THIS POINT. NOT A WHOLE LOT OF
EVIDENCE FOR TOO MUCH SLEET/FREEZING RAIN AT THIS POINT.
BEHIND THE END OF THE WEEK SYSTEM WE ARE STILL LEFT WITH COLD
NORTHERLY FLOW AND WELL BELOW NORMAL TEMPS. WARM ADVECTION SHOWERS
AND A SLIGHT WARM UP ARE POSSIBLE TO CLOSE OUT THE WEEKEND...BUT
THERE ISN'T MUCH EVIDENCE FOR READINGS MUCH ABOVE 50 AT THIS
POINT. THE LAST THREE DAYS...THE GFS IN THE 210-240 HR WINDOW
KEEPS TRYING TO FORECAST A RIDGE BUILDING IN FROM THE WEST.
HOWEVER...THE GEFS AND EC ARE MORE STUBBORN IN KEEPING LARGE-SCALE
TROUGHING IN PLACE. THE GFS ALSO KEEPS DELAYING THE ONSET OF WARM.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1220 PM CDT TUE APR 16 2013
SCT/BKN HIGH END MVFR/LOW END VFR CIGS WILL ERODE THIS AFTN WITH
VFR CONDS AFT 21-00Z. THE MAIN AVIATION CONCERN IS IN THE LAST 6
HRS AS PRECIPITATION TYPE AND COVERAGE REMAINS IN QUESTION.
OVERALL...A DRIER E/NE FLOW WILL ALLOW FOR THE PRECIPITATION TO
EVAPORATE BEFORE 12Z/17. AFT 12Z...EXPECT CONDS TO DETERIORATE AS
PRECIPITATION BECOMES MORE WIDESPREAD ACROSS FAR S MN/WC MN. AXN
WILL LIKELY REMAIN ALL SNOW...BUT TOO MANY UNCERTAINTIES FOR ALL
SNOW AT RWF/STC/RNH/EAU. ONCE THE PRECIPITATION DEVELOPS AND
BECOMES MORE WIDESPREAD...EXPECT CIGS TO LOWER TO MVFR/IFR. NW
WINDS INITIALLY WILL VEER TO THE N/NE OVERNIGHT...AND BECOME MORE
E/ENE WEDNESDAY MORNING.
KMSP...
CIGS NEAR 3.0K WILL CONTINUE FOR AN HR OR TWO THIS AFTN.
HOWEVER...A GENERALLY TREND TOWARD VFR CONDS WILL CONTINUE. WINDS
WILL SLOWLY BECOME N/NE OVERNIGHT...AND MORE E/ENE WED AND BEGIN
TO INCREASE. -RA WILL BE POSSIBLE ANYTIME AFT 18Z/17...WITH CIGS
LOWERING TO MVFR DURING THE AFTN.
/OUTLOOK FOR KMSP/
WED NIGHT...MVFR/IFR CIGS/VSBYS IN RA. NE WIND...BCMG N 10 TO 20 KTS.
THU...IFR WITH -RA BECOMING SN. NW WIND 15-20G30 KTS.
FRI...MVFR WITH SN LIKELY. NNW WIND 20G35 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON
FOR MNZ077-078-085-093.
WI...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON
FOR WIZ015-016-023>028.
&&
SHORT TERM...JLT
LONG TERM...CLF
AVIATION...JLTHazardous weather outlook, Apr 16, 9:18 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 918 AM CDT TUE APR 16 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171430- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 918 AM CDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TWO SURGES OF MOISTURE ARE EXPECTED THIS WEEK WITH RAIN AND SNOW EXPECTED WEDNESDAY INTO THURSDAY AND MOSTLY ALL SNOW THURSDAY NIGHT INTO FRIDAY. TOO MANY UNCERTAINTIES EXIST FOR SNOWFALL AMOUNTS. IF CONDITIONS WARRANT...A WINTER STORM WATCH MAY BE NEEDED IF CONFIDENCE INCREASINGS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
Nearby
Flood Watches in Wisconsin, 2013Flood Watches in Minnesota, 2013Every flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.